Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 121, NWS Memphis, TN

June 3, 2001Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 3, 2001, 4:17 AM CDT for Randolph County, Arkansas. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 3, 2001, 4:17 AM CDT (09:17 UTC)
Expired
Jun 3, 2001, 5:00 AM CDT
In force
43 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Randolph County, AR

What was reported inside it

TimeReportWhereRemark
Jun 3, 4:45 AM CDTHail 1.75Maynard, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2420 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2420 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
233 m²/s²
Significant tornado parameter
1.3
Supercell composite
11.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 030920
SVRMEM
ARC121-031000-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
417 AM CDT SUN JUN 3 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RANDOLPH COUNTY IN EASTERN ARKANSAS

* UNTIL 500 AM CDT.

* AT 415 AM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 14
  MILES NORTHWEST OF RAVENDEN SPRINGS...MOVING EAST AT 35 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 500 AM CDT INCLUDE...
  RAVENDEN SPRINGS...
  DALTON...
  ATTICA...
  MAYNARD...
  BIGGERS...
  REYNO...

.DESTRUCTIVE HAIL UP TO THE SIZE OF SILVER DOLLARS IS POSSIBLE WITH 
THIS STORM. IF YOU kARE IN THE PATH OF THIS STORM...MOVE TO A STURDY 
SHELTER.

LAT...LON 3650 9152 3632 9151 3629 9071 3653 9073

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 3, 3:00 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CDT SUN JUN 3 2001

A STATIONARY FRONT OVER NRN MS WILL MOVE NWD AS A WARM FRONT TDY.
THE WARM FRONT WILL MOVE ACROSS THE SRN PART OF THE CWA TDY AND THE
NRN AREAS TNT. 850MB THETA-E ADVECTION...WARM ADVECTION...LOW LEVEL
AND UPPER JET DYNAMICS ALL SUPPORT THUNDERSTORMS TO DEVELOP NW OF
THE FCST AREA THEN RIDE SEWD ALONG THE FRONTAL BOUNDARY TODAY AND
TONIGHT. MODERATE INSTABIBILITY AND DEEP DIRECTIONAL SHEAR SUPPORT
THE POTENTIAL FOR SEVERE WEATHER OVER PORTIONS OF THE FCST AREA.
PLAN TO ISSUE A SEVERE WEATHER OUTLOOK.

A BERMUDA HIGH WILL EXTEND FROM THE ATLANTIC OCEAN WWD INTO THE FCST
AREA MONDAY...SO A WARM AND HUMID SOUTHERLY BREEZE WILL EXIST WITH
MINIMAL CHANCES OF THUNDERSTORMS. AVN KEEPS DELAYING THE MID-WEEK
COLD FRONT...SO THE NEXT CHANCE OF THUNDERSTORMS MAY HOLD OFF UNTIL
WEDNESDAY. WILL LET THE DAY SHIFT MAKE THIS DECISION.

MODELS REASONABLY CLOSE...EXCEPT AVN IS TOO AGGRESSIVE WITH A GULF
COAST SHORTWAVE 36-48 HRS. MOS GUIDANCE VARIABLE IN THE COLD
SECTOR...AND CLOSE AND AGREEABLE IN THE WARM SECTOR.

PRELIM FCST VALUES
MEM 83/70/88/72 88 4410
MKL 79/66/87/69 88 4m510
JBR 78/67/89/70 88 5510
TUP 82/70/88/70 88 4310

.MEG...NONE.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 4:52 AM CDTSevere Thunderstorm WarningMEGClay38 min
Jun 3, 5:12 AM CDTSevere Thunderstorm WarningMEGMississippi63 min
Jun 3, 6:00 AM CDTSevere Thunderstorm WarningMEGClay60 min
Jun 3, 7:00 AM CDTSevere Thunderstorm WarningMEGClay45 min
Jun 3, 7:36 AM CDTSevere Thunderstorm WarningMEGCrittenden54 min
Jun 3, 8:14 AM CDTSevere Thunderstorm WarningMEGPoinsett61 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.